Alert archive / Idaho / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS Pocatello, ID

October 6, 2011

NWS Pocatello, ID issued this winter weather advisory at Oct 6, 2011, 1:09 PM MDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 1:09 PM MDT (19:09 UTC)
Expired
Oct 7, 2011, 12:00 PM MDT
In force
23 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WWUS45 KPIH 061909
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
109 PM MDT THU OCT 6 2011

...SNOW WILL CONTINUE ACROSS PORTIONS OF EASTERN IDAHO THROUGH TONIGHT...

.THE DEEP PACIFIC STORM SYSTEM AFFECTING EASTERN IDAHO WILL LINGER
THROUGH TONIGHT. SNOW HAS ALREADY BEGUN ACCUMULATING AND WILL
CONTINUE AS THE STORM SYSTEM GRADUALLY MOVES EAST OF THE REGION.
ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE MAINLY ABOVE 5500
FEET. RAIN WILL MIX WITH AND MAY COMPLETELY CHANGE TO SNOW AT
VALLEY FLOORS. HOWEVER...GROUND TEMPERATURES REMAIN WARM ENOUGH TO
KEEP ACCUMULATIONS MUCH LIGHTER. MOST ROADWAYS SHOULD REMAIN WET
OR SLUSHY BUT TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE
DRIVING THROUGH THE REGION.

IDZ019-022>025-070315-
/O.NEW.KPIH.WW.Y.0021.111006T1909Z-111007T1800Z/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
109 PM MDT THU OCT 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
FRIDAY.

* TIMING...UNTIL NOON FRIDAY.

* SNOW ACCUMULATIONS...ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 5500
  FEET ARE POSSIBLE THROUGH EARLY FRIDAY. ACCUMULATIONS OF 1 TO 3
  INCHES ARE POSSIBLE AT VALLEY FLOORS.

* LOCATIONS INCLUDE...DRIGGS...REXBURG...IDAHO
  FALLS...BLACKFOOT...POCATELLO...MALAD...SODA SPRINGS AND PRESTON

* OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO
  ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE
  WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO
  TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH
  THE REGION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
560 
WWUS45 KPIH 070013
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
613 PM MDT THU OCT 6 2011

...SNOW WILL CONTINUE ACROSS PORTIONS OF EASTERN IDAHO THROUGH
TONIGHT...

.THE DEEP PACIFIC STORM SYSTEM AFFECTING EASTERN IDAHO WILL
LINGER THROUGH TONIGHT. SNOW HAS ALREADY BEGUN ACCUMULATING AND
WILL CONTINUE AS THE STORM SYSTEM GRADUALLY MOVES EAST OF THE
REGION. ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE MAINLY ABOVE
5500 FEET. RAIN WILL MIX WITH AND MAY COMPLETELY CHANGE TO SNOW
AT VALLEY FLOORS. HOWEVER...GROUND TEMPERATURES REMAIN WARM
ENOUGH TO KEEP ACCUMULATIONS MUCH LIGHTER. MOST ROADWAYS SHOULD
REMAIN WET OR SLUSHY BUT TRAVELERS ARE URGED TO EXERCISE CAUTION
WHILE DRIVING THROUGH THE REGION.

IDZ020-021-071000-
/O.EXA.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
613 PM MDT THU OCT 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY.

* TIMING...UNTIL NOON FRIDAY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 10 INCHES
  ABOVE 5500 FEET ARE POSSIBLE THROUGH EARLY FRIDAY. ACCUMULATIONS
  OF 1 TO 4 INCHES ARE POSSIBLE AT VALLEY FLOORS. THE HEAVIEST
  SNOWFALL SHOULD OCCUR FROM NEAR REXBURG TO AROUND THE CITY OF
  POCATELLO...ESPECIALLY THE BENCHES.

* LOCATIONS INCLUDE...POCATELLO...IDAHO
  FALLS...REXBURG...RIGBY...BLACKFOOT AND FORT HALL.  

* OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO
  ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE
  WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO
  TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH
  THE REGION. DOWNED TREE LIMBS...POWER LINES AND OUTAGES MAY
  CONTINUE TO CAUSE PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ019-022>025-071000-
/O.CON.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
613 PM MDT THU OCT 6 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
FRIDAY...

* TIMING...UNTIL NOON FRIDAY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 10 INCHES
  ABOVE 5500 FEET ARE POSSIBLE THROUGH EARLY FRIDAY. ACCUMULATIONS
  OF 1 TO 3 INCHES ARE POSSIBLE AT VALLEY FLOORS.

* LOCATIONS INCLUDE...DRIGGS...MALAD...SODA
  SPRINGS...WAYAN...VICTOR...MONTPELIER...BEAR LAKE AND PRESTON.

* OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO 
  ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE 
  WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO 
  TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH 
  THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
702 
WWUS45 KPIH 070947
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
347 AM MDT FRI OCT 7 2011

...SNOW WILL CONTINUE ACROSS PORTIONS OF EASTERN IDAHO THROUGH
THIS MORNING...

WRAP AROUND MOISTURE FROM A STRONG STORM NOW MOVING INTO THE
WESTERN DAKOTAS CONTINUES TO FILTER THROUGH EASTERN IDAHO. EXPECT
LIGHT SNOW TO CONTINUE THROUGH THIS MORNING MAINLY ABOVE 4600 FEET
WITH ADDITIONAL ACCUMULATION IN SOME AREAS OF 1 TO 2 INCHES.


IDZ020-021-071800-
/O.CON.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
347 AM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* TIMING...UNTIL NOON FRIDAY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES
  ABOVE 4600 FEET ARE POSSIBLE THROUGH NOON FRIDAY. ACCUMULATIONS
  OF 1 TO 4 INCHES ARE POSSIBLE AT VALLEY FLOORS. 

* LOCATIONS INCLUDE...POCATELLO BENCHES...IDAHO FALLS...REXBURG... 
  RIGBY...BLACKFOOT AND FORT HALL. 

* OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO
  ACCUMULATIONS SHOULD BE MAINLY ON GRASSY AREAS. THE WINTRY
  PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO TRAVELERS
  ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION.
  DOWNED TREE LIMBS...POWER LINES AND OUTAGES MAY CONTINUE TO
  CAUSE PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ019-022>025-071800-
/O.CON.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
347 AM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* TIMING...UNTIL NOON FRIDAY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES
  ABOVE 5500 FEET ARE POSSIBLE THROUGH EARLY FRIDAY. 

* LOCATIONS INCLUDE...DRIGGS...MALAD...SODA SPRINGS...WAYAN... 
  VICTOR...MONTPELIER...BEAR LAKE AND PRESTON. 

* OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO 
  ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE 
  WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO 
  TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH 
  THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
762 
WWUS45 KPIH 071755
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1155 AM MDT FRI OCT 7 2011


IDZ020-021-071900-
/O.EXP.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
1155 AM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

VALLEY RAIN AND MOUNTAIN SNOW WILL BEGIN TO TAPER OFF RAPIDLY
AFTER NOON TODAY. A SECOND DISTURBANCE WILL FOLLOW THIS EVENING
WHICH MAY PRODUCE UPWARDS OF 1 TO 2 INCHES OF SNOW ACCUMULATION
ALONG THE EASTERN BENCHES THIS EVENING.

$$

IDZ019-022>025-071900-
/O.EXP.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
1155 AM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

VALLEY RAIN AND MOUNTAIN SNOW WILL BEGIN TO TAPER OFF AFTER NOON
TODAY. A SECOND DISTURBANCE WILL FOLLOW THIS EVENING WHICH MAY
PRODUCE UPWARDS TO 1 TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter weather advisory went out at Oct 6, 8:59 AM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Oct 6, 8:59 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
859 AM MDT THU OCT 6 2011

.UPDATE...WV SAT IMAGERY UPPER LOW NOW CENTERED OVER NORTHEAST
NEVADA AS PROGGED BY EARLIER RUNS. WEAK PRECIPITATION BAND MOVING
SOUTHEAST TO NORTHWEST ACROSS FCST AREA SHOULD MAINTAIN ITSELF AS
UPPER LOW MOVES EAST INTO UTAH THROUGH THE DAY. WRAP AROUND WILL
CONTINUE INTO EASTERN IDAHO THROUGH TONIGHT. SECOND PUSH LATE THIS
AFTERNOON INTO THE OVERNIGHT COULD BE PROBLEMATIC FOR PORTIONS OF
THE SNAKE PLAIN AS FLOW BECOMES CONDUCIVE TO OROGRAPHIC AND
CONVERGENT ENHANCEMENT. SNOW LEVELS ABOUT 6000 FT TODAY BUT
COMPLEX THERMAL STRUCTURE OF THE LOW COULD MEAN SNOW LEVELS
DROPPING VERY CLOSE TO VALLEY FLOORS OVERNIGHT. BELIEVE CURRENT
SPECIAL WEATHER STATEMENT TO BE ADEQUATE FOR COVERING EVENT.
WOULD LIKE TO SEE FURTHER MODEL INFORMATION ON THERMAL STRUCTURE
BEFORE MAKING A FINAL DECISION ON A POTENTIAL UPGRADE TO A WINTER
HEADLINE ESPECIALLY FOR IDAHO PORTION OF WASATCH NORTHWEST TOWARD
POCATELLO. ONLY OTHER CONCERN IS WIND HEADLINE FOR EASTERN MAGIC
VALLEY WHERE SURFACE GRADIENT REMAINS TIGHT UNDER 35KT 700MB JET.
WILL LEAVE CURRENT FORECAST IN PLACE AND MONITOR FOR POTENTIAL
UPDATES THROUGH THE DAY. DMH

&&

.PREV DISCUSSION... /ISSUED 345 AM MDT THU OCT 6 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT. WV IMAGERY SHOWS AN
UPPER LEVEL LOW CENTERED OVER OREGON. RADAR IMAGERY CURRENTLY
SHOWS ISOLATED SHOWERS OVER OUR AREA. SNOW LEVEL HAS DROPPED TO
NEAR 6000 FT PARTICULARLY OVER OUR THE SOUTHERN HIGHLANDS...
CARIBOU HIGHLANDS AND WASATCH MOUNTAINS. MODELS CONTINUE TO SHOW
SCATTERED TO NUMEROUS SHOWERS OVER THE AREA THIS MORNING INTO THE
AFTERNOON AS THE UPPER LEVEL LOW MOVES OVER OUR AREA. THURSDAY
NIGHT INTO FRIDAY MORNING AS THE UPPER LEVEL LOW MOVES OVER
WYOMING AND MONTANA LOOK FOR CONTINUED SHOWERS AS WRAP AROUND
MOISTURE IMPACTS OUR AREA PARTICULARLY FOR THE UPPER SNAKE
HIGHLANDS...SNAKE RIVER PLAIN...SOUTHERN HIGHLANDS...CARIBOU
HIGHLANDS AND THE WASATCH MOUNTAINS. LOOK FOR STRONG WINDS BEHIND
THE LOW THIS AFTERNOON PARTICULARLY FOR THE EASTERN MAGIC
VALLEY...THUS A WIND ADVISORY HAS BEEN ISSUED. EXPECT ANOTHER 1/4
TO 1/2 INCH OF PRECIPITATION ACROSS THE CENTRAL MOUNTAINS AND
LOWER ELEVATIONS IN OUR AREA AND 1/2 TO 1 1/4 INCHES OF
PRECIPITATION ACROSS HIGHER TERRAIN FOR THE UPPER SNAKE
HIGHLANDS...CARIBOU HIGHLANDS...SOUTHERN HIGHLANDS AND WASATCH
MOUNTAINS TODAY THROUGH FRIDAY. ADDITIONALLY...A SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED FOR 1 TO 3 INCHES OF SNOW NEAR 6000 FT
AND 6 TO 8 INCHES ABOVE 8000 FT FOR THE UPPER SNAKE
HIGHLANDS...CARIBOU HIGHLANDS...SOUTHERN HIGHLANDS AND WASATCH
MOUNTAINS TODAY THROUGH FRIDAY.

LONG TERM...SATURDAY THROUGH THURSDAY. LOOK FOR BRIEF UPPER LEVEL
RIDGING ON SATURDAY BRINGING DRIER CONDITIONS. MODELS SLIGHTLY
DEVIATE FROM THERE. BOTH SHOW WEAK TROUGHS MOVING THROUGH SUNDAY
THROUGH TUESDAY WITH DIFFERENT TIMINGS AND INTENSITY. EXPECT
ISOLATED TO SCATTERED PRECIPITATION OVER THE CENTRAL
MOUNTAINS...UPPER SNAKE HIGHLANDS AND TO AN LESSER EXTENT THE
EASTERN HIGHLANDS. EXPECT DRIER AND WARMER CONDITIONS WEDNESDAY AND
THURSDAY AS WEAK RIDGING BUILDS IN OVER THE AREA. WYATT

AVIATION...SOME AREAS SEEING THINNING AND A SHORT LIVED BREAK FROM
THE RAIN THIS MORNING. MOISTURE WRAPPING AROUND THE LOW AS IT TRACKS
ACROSS NORTHERN UTAH WILL AGAIN FORCE PRECIPITATION AT KIDA...KPIH
AND KBYI 15-18Z. MODELS GENERALLY SWING THE PRECIPITATION BANDING
NORTH DURING THE AFTERNOON HOURS. SNOW LEVELS DROP TO AROUND 6500
FEET THIS AFTERNOON. SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AT
KBYI 17-02Z. RS

FIRE WEATHER...THE LOW PRESSURE SYSTEM IS TRACKING ACROSS NORTHERN
UTAH THIS AFTERNOON AND WILL MOVE INTO WYOMING BY FRIDAY MORNING.
WRAP AROUND RAIN AND SNOW CONTINUES TO BE A THREAT. THE CENTRAL
MOUNTAINS WILL BREAK OUT OF THE PRECIPITATION THIS EVENING.
PRECIPITATION OVER THE EASTERN HIGHLANDS WILL CONTINUE THROUGH FRIDAY
EVENING. SNOW LEVELS WILL LOWER TO ABOUT 6500 FEET THIS AFTERNOON ON
THE EASTERN HIGHLANDS. FOUR TO EIGHT INCHES OF SNOW IS POSSIBLE
THROUGH FRIDAY WITH SOME MELTING OWING TO WARM GROUND TEMPERATURES. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING IDZ017.

&&
Hazardous weather outlook, Oct 6, 5:35 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
535 AM MDT THU OCT 6 2011

IDZ017>025-031-032-071145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
535 AM MDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR WIDESPREAD RAIN AND MOUNTAIN SNOW ACROSS THE AREA
PARTICULARLY FOR THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND
THE WASATCH MOUNTAINS WHERE A SPECIAL WEATHER STATEMENT HAS BEEN
ISSUED FOR 6 TO 8 INCHES OF SNOW ABOVE 8000 FT AND 1 TO 3 INCHES
AS LOW AS 6000 FT. AN ADDITIONAL 1/2 TO 1 1/4 INCHES OF
PRECIPITATION IS POSSIBLE ACROSS HIGHER ELEVATIONS TODAY. WITH
NEAR 1 INCH OF PRECIPITATION ACROSS HIGHER ELEVATIONS
YESTERDAY...SMALL STREAMS AND LOWLAND AREAS WILL BE CLOSELY
MONITORED FOR ANY FLOODING TODAY.

WINDS WILL INCREASE ACROSS THE AREA TODAY PARTICULARLY FOR THE
EASTERN MAGIC VALLEY WHERE A WIND ADVISORY HAS ISSUED FOR THIS
AFTERNOON INTO EARLY EVENING.

SEE THE WIND ADVISORY AND SPECIAL WEATHER STATEMENT FOR MORE
DETAILS.

LOOK FOR MUCH COOLER AIR TO MOVE INTO THE AREA TODAY WITH DAY TIME
TEMPERATURES 20 TO 25 DEGREES BELOW NORMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOOK FOR CONTINUED WIDESPREAD PRECIPITATION FRIDAY MORNING FOR
THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND THE WASATCH
MOUNTAINS.

COLD TEMPERATURES WILL CONTINUE TO RUN WELL BELOW NORMAL. EXPECT
MORNING LOWS IN THE LOW TO MID THIRTIES ACROSS THE SNAKE RIVER
PLAIN AND LOW TO MID TWENTIES ACROSS HIGHER TERRAIN FRIDAY...
SATURDAY AND SUNDAY MORNINGS. A FREEZE WARNING MAY BE NEEDED FOR
THE SNAKE RIVER PLAIN ON FRIDAY...SATURDAY AND SUNDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Oct 6, 9:05 AM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
905 AM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     SNOW             3 S SODA SPRINGS        42.62N 111.59W
10/06/2011  M4.5 INCH        CARIBOU            ID   TRAINED SPOTTER

            MEASURED ON DECK - ROADS SLUSHY. ELEVATION 5950 FEET.

0842 AM     HEAVY RAIN       POCATELLO AIRPORT       42.92N 112.60W
10/06/2011  M0.64 INCH       POWER              ID   OFFICIAL NWS OBS

            TOTAL SINCE MIDNIGHT 10/05

0842 AM     HEAVY RAIN       BURLEY                  42.54N 113.79W
10/06/2011  M0.58 INCH       CASSIA             ID   OFFICIAL NWS OBS

            TOTAL SINCE MIDNIGHT 10/05

0842 AM     HEAVY RAIN       CHALLIS                 44.51N 114.22W
10/06/2011  M0.54 INCH       CUSTER             ID   OFFICIAL NWS OBS

            TOTAL SINCE MIDNIGHT 10/05

0842 AM     HEAVY RAIN       REXBURG                 43.83N 111.79W
10/06/2011  M0.51 INCH       MADISON            ID   OFFICIAL NWS OBS

            TOTAL SINCE MIDNIGHT 10/05

0842 AM     HEAVY RAIN       STANLEY                 44.22N 114.94W
10/06/2011  M1.45 INCH       CUSTER             ID   OFFICIAL NWS OBS

            TOTAL SINCE MIDNIGHT 10/05

0842 AM     HEAVY RAIN       AMERICAN FALLS          42.78N 112.85W
10/06/2011  M0.66 INCH       POWER              ID   TRAINED SPOTTER

            24 HOUR TOTAL

0842 AM     HEAVY RAIN       5 S TABER               43.25N 112.63W
10/06/2011  M0.58 INCH       BINGHAM            ID   TRAINED SPOTTER

            24 HOUR TOTAL

0842 AM     HEAVY RAIN       SE CHUBBUCK             42.92N 112.46W
10/06/2011  M0.40 INCH       BANNOCK            ID   TRAINED SPOTTER

            24 HOUR TOTAL

&&

CHATTINGS
Local storm report, Oct 6, 10:40 AM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1040 AM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     SNOW             NE MONTPELIER           42.33N 111.29W
10/06/2011  M4.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            ON GRASS - ROADS WET

&&

CHATTINGS
Local storm report, Oct 6, 10:50 AM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1050 AM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     SNOW             1 W VICTOR              43.60N 111.13W
10/06/2011  M2.0 INCH        TETON              ID   TRAINED SPOTTER

            TOTAL SINCE THIS MORNING

&&

CHATTINGS
Local storm report, Oct 6, 12:30 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1230 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             3 S SODA SPRINGS        42.62N 111.59W
10/06/2011  M6.5 INCH        CARIBOU            ID   TRAINED SPOTTER

&&

CHATTINGS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:56 PM MDTAreal Flood AdvisoryPIHPower2 hr
Oct 6, 4:06 AM MDTWind AdvisoryPIH14 hr

Nearby

Winter Weather Advisories in Idaho, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.